Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How can I lessen the side effects?
Apr 24, 2005

Hi! I'm 27 y.o., study and work. CD4: 276, Viral load 20367 and I'm just about to start taking pills. My Dr. gave me Combivir (1/12hrs) and Kaletra(3/12hrs). He told me about some nasty side efects with these drugs, but I don't know all about it so: 1. Could you tell me what would be the side effects of these drugs and how long would they last? Or how soon would they appear? 2. I'm 170cm tall, and 60k weight, but I guess I'll have problems with being skinny or fat in the future with these drugs: What kind of sport and routine do you suggest me? (I like swimming, is it useful?). What kind of food should I take to lessen the side effects of these drugs? What other things should I do to make my life a little easier? (time to take pills, what to eat, what not to eat, things like that). I really appreciate your help. Thanks!

Response from Dr. Henry

The most common side effects with that particular combination involve the gastrointestinal track. Many patients develop nausea, bloating, increased gas and loose stools. I usually ask patients to call our office after several days on the meds to report what is occuring to see if we can offer any symptomatic relief. Most patients symptoms ease up over the first 2-4 weeks. Taking the medications with your standard breakfast and supper is usually a big help. Exercise is encouraged. The rate of development of fat problems varies widely. Your HIV specialist is the ideal person to monitor your symptoms and fat status and to suggest interventions or switches in your regimen. KH



Previous
Weight Gain is it the Meds?
Next
fatrecovery

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement